# SDR 97ZZZX4482

- Difficulty date: September 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8WV
- Make and model: Snias AS350B
- Aircraft serial: 1413
- System (JASC): 6220 · Main Rotor Head
- Part: Starflex
- Part number: 350A31190101
- Condition: Failed
- Location: Blue Blade
- Part time: 1,957 hours
- Stage of operation: HO
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED A VIBRATION WHILE IN APPROX 5 FOOT HOVER.  GROUND OBSERVESENCES NOTED A SIGNIFICANT BLADE DEVIATION AT THE ONSET OF VIBRATION IN HOVER.  PILOT LOWERED AIRCRAFT TO GROUND AND AT TOUCH DOWN, SEVERITY OF VIBRATION INCREASED.  COLLECTIVE WAS BOTTOMED AND ENGINE SHUT DOWN INITIATED WITH CONDITION LEVER.  LARGE OSCILLATIONS CONTINUED AS ROTOR SLOWED.  AFTER AIRCRAFT WAS SECURED, NOTED THE STARFLEX BLUE BLADE FINGER HAD FAILED COMPLETELY AT APPROX 50 PERCENT SPAN.  TAIL BOOM AND JUNCTION WERE DAMAGED AS WELL AS TRANSMISSION SUPPORTS DUE TO LARGE AMPLITUDE OF VIBRATION.  NOTE:  STARFLEX LIFE LIMIT IS 2,200 HOURS.
